Separate names with a comma.
Discussion in 'I care for a person with dementia' started by Amber, May 5, 2015.
Is your mother on any blood thinning medication such as aspirin or warfarin, as these can cause bruising at the merest touch.
It's quite possible for such bruising, bad though it looks, to happen when simply being held without undue pressure.However, it does need investigating and I would have thought it would have been mentioned in her care plan report.
I hope the manager is more efficient in her investigations than she is at responding to emails. However, bear in mind that managers and especially administrators are not always present in a home at weekends and bank holidays so the email might only be picked up this morning.
While it could look like grab bruising, it could be , as was the case with my Mum, that her medication was causing her to bruise/bleed very easily and the slightest knock, rub or, yes firm grip to help her rise, would bring some spectacular bruising.
None the less I too would want it discussed and I guess that, the day after a BH weekend there will be a fair bit of catching up to do, so waiting until 3 pm is a good idea. Then all you can do is keep a close watch, and let them know that you are supervising Mum's bruises. Sorry I can't help more.
Thank you for your comments. My mum is not on any blood thinning medication such as Warfarin etc. She just has Aspirin.
My wife was on 75mg/day Aspirin and she bruised very easily, the cuff when taking her blood pressure sometimes, but not always, caused the whole of her upper arm to bruise extensively. This caused a report with photographs and correlation with the blood pressure measurement to be made. Other minor bruising occurred regularly and was always photographed and recorded.
Aspirin is a blood thinning drug which is why I mentioned it.
You ask why her hands were being held, that is probably to stop her putting her hands in the wrong place and getting her hands hurt; they need to keep her hands within the hoist sling to prevent injury.
As others have said, aspirin causes easy bruising.
It is still worth asking the questions though so the Care Home know you're aware. I admit, seeing such bruising is quite scary, but often there is a simple answer.
OH used to have some spectacular haematomas. The aspirin was deduced by 50% and marks have diminished by about 75%!